Georgia, 2007Damaging Winds in Georgia, July 20, 2007
July 20, 2007 · NWS CHS · 8 events in 4 counties and zones
An approaching cold front interacting with numerous boundaries in a very unstable environment provided the focus for numerous showers and thunderstorms across the area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $7,000
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An approaching cold front interacting with numerous boundaries in a very unstable environment provided the focus for numerous showers and thunderstorms across the area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Jul 20, 3:27 PM EST, 1 hour 12 minutes earlier.
Area forecast discussion, Jul 20, 3:27 PM EST, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
427 PM EDT FRI JUL 20 2007
.SYNOPSIS...
A SHORTWAVE TROUGH AND SURFACE FRONTAL BOUNDARY WILL PUSH INTO THE
AREA LATE THIS AFTERNOON THROUGH THE EVENING. THE FRONT WILL DROP
SOUTH OF THE AREA ON SATURDAY AND STALL SOMEWHERE NEAR NORTHERN
FLORIDA BY SUNDAY. IN THE WAKE OF THE FRONT...HIGH PRESSURE WILL
BUILD OVER THE REGION THIS WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
SEVERE THUNDERSTORM WATCH IN EFFECT FOR ALL AREAS UNTIL 10 PM.
THUNDERSTORMS ACROSS CENTRAL GA WILL PUSH IN THE SE GA
COUNTIES...WHILE THUNDERSTORMS WILL EXPAND NE ACROSS SC
COUNTIES...AHEAD OF APPROACHING COLD FRONT. THUNDERSTORMS WILL
PUSH INTO AN ENVIRONMENT FEATURING SBCAPES 3000-3500 J/KG...PER
MODIFIED 18Z KCHS SOUNDING...AND LOW LEVEL LAPSE RATES 8-9 C/KM.
THE PRIMARY SEVERE THREAT WILL BE STRAIGHT LINE WIND DAMAGE...
WITH AN ENHANCED WIND DAMAGE THREAT ASSOCIATED WITH THE MCS
EMERGING FROM CENTRAL GA AND POISED TO PUSH THROUGH SE GA
COUNTIES. BUMPED POPS TO LIKELY FOR ALL AREAS...ACCOUNTING FOR
TIMING...THROUGH THE EVENING. THEN...THE ADVANCING SURFACE FRONT
AND DEFORMATION AXIS/INDIVIDUAL SHORTWAVES PUSHING THROUGH THE
REGION OVERNIGHT SHOULD SUPPORT ISOLATED TO SCATTERED
SHOWERS/THUNDERSTORMS...ALTHOUGH STABILIZATION SHOULD LIMIT ANY
ADDITIONAL SEVERE THREAT. WILL CONTINUE TO ASSESS OVERNIGHT POPS
THIS EVENING.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/...
THE DEEP UPPER TROUGH TO THE NORTH WILL SINK FURTHER SOUTHWARD
SATURDAY AND SUNDAY...WHILE SURFACE DRUGGING REMAINS OFFSHORE.
SHORTWAVE ACTIVITY WILL CONTINUE TO ROTATE AROUND THE BASE OF THE
UPPER TROUGH DURING THIS TIME. THE FRONTAL BOUNDARY WILL LINGER TO
THE SOUTH OF THE FORECAST AREA ON SATURDAY AND SUNDAY...PROVIDING
ANOTHER FOCUS FOR CONVECTION IN ADDITION TO THE SEA BREEZE.
FORECAST SOUNDINGS SHOW LOW TO MID LEVEL FLOW BECOMING MORE
NORTHERLY ON SATURDAY...AND THEN MORE EASTERLY/ONSHORE SUNDAY.
THUS EXPECT SEABREEZE TO PUSH ONSHORE EARLIER THIS WEEKEND THAN
WHAT HAS BEEN SEEN DURING THE PAST DAYS.
BOTH NAM AND GFS INDICATE DEWPOINTS ON SATURDAY ONLY IN THE LOWER
60S FOR THE FAR INLAND ZONES...WHICH MAY ACT TO SUPPRESS
THUNDERSTORM DEVELOPMENT IN THESE AREAS SATURDAY AFTERNOON. HAVE
INDICATED HIGHEST CHANCE POPS IN THE SOUTHEAST COASTAL GEORGIA
COUNTIES SATURDAY AFTERNOON/EVENING...CLOSEST TO THE INFLUENCE OF
THE SOUTHERN BOUNDARY. MAINTAINED SLIGHT CHANCE POPS
ELSEWHERE...EXCEPT FOR THOSE FAR WESTERN INLAND TIER COUNTIES WHERE
NO PRECIP WILL BE MENTIONED AT THIS POINT.
FRONTAL BOUNDARY APPEARS TO WASH OUT ON SUNDAY. SURFACE DEWPOINTS
MAY STILL BE MARGINAL FOR WIDESPREAD CONVECTIVE DEVELOPMENT WITH
THE PROGRESSION OF THE SEABREEZE. HOWEVER STRONGER ONSHORE COULD
KEEP ENOUGH LOW LEVEL MOISTURE PRESENT TO AT LEAST WARRANT
MENTIONING A SLIGHT CHANCE OF SHOWERS/THUNDERSTORMS ACROSS THE
FORECAST AREA SUNDAY AFTERNOON.
HIGH TEMPERATURES ON SATURDAY WILL REACH THE LOWER 90S AWAY FROM
THE COAST...WITH RELATIVELY COOLER CONDITIONS MAINLY IN THE UPPER
80S ON SUNDAY UNDER MORE SOLID ONSHORE FLOW.
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
THE EXTENDED APPEARS TO BE RATHER ACTIVE. THE GFS/GEM/ECMWF ARE
SHOWING SIGNS OF A RETROGRESSIVE PATTERN. WITH A STRENGTHENING OF H25
WINDS ON THE WESTERN SIDE OF A LONG WAVE TROUGH...SIGNS FAVOR AN
UPPER LVL LOW TO OUR NORTH TO SLOWLY MAKE ITS WAY SOUTHWEST AND
CLOSER TOWARDS OUR CWA. ADDITIONALLY...THE UPPER LVL FLOW PATTERN
APPEARS TO HAVE OUR AREA IN THE RIGHT REAR QUADRANT OF THE H25 JET.
AN INCREASE IN EASTERLY FLOW NEAR THE SFC WOULD LIKELY ACCOMPANY
THIS SCENARIO IN RESPONSE TO THE UPPER LVL LOW...WHICH WOULD FAVOR
ABUNDANT MOISTURE FROM THE ATLANTIC TO FLOW OVER THE REGION.
MONDAY AND TUESDAY AS THIS TRANSITION OCCURS WE MAY EXPECT
SHOWERS AND THUNDERSTORMS ON MONDAY MAINLY OVER OUR GA COUNTIES
BEFORE HIGH PRESSURE IS FORCED OFFSHORE AND A FRONT BEGINS TO PUSH
THROUGH THE AREA. HIGH TEMPERATURES WILL BE IN THE UPPER 80S.
TUESDAY MAY SEE AN ACTIVE DAY OF WEATHER WITH A FEW STORMS
POSSIBLY SEVERE. CAPE VALUES IN THE 1500 TO 2000 RANGE ALONG WITH
LOW 70 DEWPTS ARE NOT OUT OF THE QUESTION. HIGH TEMPS FOR THE DAY
WILL AROUND 90 EXCEPT UPPER 80S ALONG THE COAST. ALTHOUGH
WIDESPREAD ACTIVITY MAY BE SEEN...MOST INTENSE ACTIVITY WOULD BE
IN OUR SC ZONES IN THE VICINITY OF A WARM FRONT. THE INTERACTION
OF A SEA BREEZE WOULD ALSO ENHANCE THE RISK OF THUNDERSTORM
DEVELOPMENT IN THE AFTERNOON. WEDNESDAY...COULD SEE MUCH OF THE
SAME AS TUESDAY WITH A CHANCE OF ACTIVE WEATHER AS THE UPPER LVL
LOW IS PROJECTED TO BE CLOSE TO THE AREA AND A PROLONGED EASTERLY
FLOW IS EXPECTED AT THE SFC. HOWEVER...CLOUD COVER MAY BECOME A
LIMITING FACTOR DUE TO AN INCREASING AMOUNT OF ISENTROPIC ASCENT
AHEAD OF THIS SLOW MOVING FRONT. TEMPS WILL BE AROUND
90...REMAINING A FEW DEGREES BELOW CLIMATOLOGY DURING THIS TIME
PERIOD. THURSDAY AND FRIDAY...SOME QUESTIONS STILL REMAIN IN THE
CONFIDENCE OF WHEN THE UPPER LVL LOW WILL BEGIN MOVING OFFSHORE.
THE GFS FORECASTS A FRONT PUSHING THROUGH THE AREA BUT RIDGING
FROM THE ATLANTIC MAY WEAKEN IT CONSIDERABLY. HAVE MAINTAINED POPS
IN FORECAST WITH THE POSSIBILITY OF A WEAK FRONT PASSING THROUGH
THE AREA AT THIS TIME. OTHERWISE GENERAL SUMMERTIME CONVECTION IS
ALSO POSSIBLE GIVEN THE AMOUNT OF INSTABILITY SUGGESTED...ESPECIALLY
ALONG THE COAST AND OVER COASTAL WATERS. TEMPS WILL ONCE AGAIN
REMAIN A FEW DEGREES BELOW CLIMATOLOGY ONCE THIS OCCURS DURING
THURSDAY EVENING THROUGH FRIDAY. SHOWERS AND THUNDERSTORMS ARE
POSSIBLE EVEN WITH ANTICIPATED CLOUD COVER. MAIN THREAT OF RAIN
WILL DIMINISH ONCE THIS WEAK FRONT PASSES.
&&
.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
THUNDERSTORMS WILL EXPAND IN COVERAGE AHEAD OF AN APPROACHING
COLD FRONT...AND FORECAST CONFIDENCE HAS IMPROVED SUFFICIENTLY TO
JUSTIFY TEMPO GROUPS AT BOTH SITES...WITH BRIEF IFR CONDITIONS
INDICATED. HOWEVER...TIMING AND INTENSITY OF THUNDERSTORMS REMAINS
SOMEWHAT UNCERTAIN...AND AMENDMENTS WILL BE ISSUED AS NEAR TERM
CONVECTIVE TRENDS COME INTO FOCUS. THEN...MVFR/IFR CONDITIONS
COULD DEVELOP ALONG/BEHIND THE COLD FRONT LATER TONIGHT INTO
SATURDAY MORNING...ESPECIALLY WHERE RAIN OCCURS...BUT
PROBABILITIES REMAIN TOO LOW FOR AN EXPLICIT MENTION WITHIN THE
18Z TAFS.
EXTENDED AVIATION OUTLOOK...VFR CONDITIONS GENERALLY EXPECTED.
HOWEVER MVFR OR IFR CEILINGS ARE POSSIBLE IN ISOLATED OR SCATTERED
AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS THROUGH TUESDAY.
&&
.MARINE...
THUNDERSTORMS WILL PRODUCE STRONG WIND GUSTS AND EVEN HAIL ACROSS
THE WATERS INTO THIS EVENING...WITH THE THREAT FOR STRONG WINDS
PERHAPS ENHANCED ACROSS GA WATERS AS A BAND OF THUNDERSTORMS
PUSHES THROUGH THIS AREA. OTHERWISE...SW WINDS SHOULD SHIFT TO THE
N/NW OVERNIGHT...EXPECTING SUB HEADLINE CONDITIONS TO PERSIST BUT
WILL CONTINUE TO ASSESS THE POTENTIAL FOR A PERIOD OF SCSEC
CONDITIONS IN THE WAKE OF COLD FROPA LATER TONIGHT.
FRONTAL BOUNDARY WILL LINGER SOUTH OF THE WATERS THROUGH THE
WEEKEND. WEAK SURFACE TROUGH TO THE EAST AND SOUTH OF THE MARINE
ZONES WITH HIGHER PRESSURE TO THE NORTH WILL ALLOW WINDS TO BECOME
MORE ONSHORE SATURDAY AND SUNDAY. WIND SPEEDS WILL GENERALLY
REMAIN AROUND 15 KT OR LESS. SEAS WILL BE IN THE 2-4 FT
RANGE...ALTHOUGH AN EASTERLY SWELL WILL BE NOTICEABLE DUE TO THE
PERSISTENT ONSHORE FLOW.
NOT MUCH EXPECTED FOR THE MARINE WATERS DURING THE EXTENDED. IN
GENERAL...WE WILL SEE WAVES OF 2 TO 3 FEET IN OUR NEARSHORE ZONES
WITH OCCASIONAL 4 FEET WAVES IN OUR OUTER ZONES TOWARDS THE END OF
THE WEEK. EXPECT A SLIGHT INCREASE IN WAVE HEIGHTS AS A PROLONGED
SWELL FROM THE EAST SOUTHEAST IS ANTICIPATED OVER THIS TIME FRAME.
WINDS SHOULD REMAIN SOUTHEAST AT ROUGHLY 10 TO 15 KNOTS WITH
OCCASIONAL SHIFTS TO EAST AND SOUTH IN THE VICINITY OF FRONTS
FORECASTED TO PUSH THROUGH THE REGION.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...SEVERE THUNDERSTORM WATCH UNTIL 10 PM EDT THIS EVENING FOR
GAZ087-088-099>101-114>119-137>141.
SC...SEVERE THUNDERSTORM WATCH UNTIL 10 PM EDT THIS EVENING FOR
SCZ040-042>045-047>051.
MARINE...SEVERE THUNDERSTORM WATCH UNTIL 10 PM EDT THIS EVENING FOR
AMZ330-350-352-354.
&&
SPR/DPB/79Hazardous weather outlook, Jul 20, 2:47 PM EST, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
347 PM EDT FRI JUL 20 2007
AMZ330-350-352-354-GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-
047>051-211000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-JENKINS-SCREVEN-CANDLER-BULLOCH-
EFFINGHAM-TATTNALL-EVANS-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-
COASTAL CHATHAM-LONG-INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-
COASTAL MCINTOSH-ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-
BERKELEY-INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-
COASTAL JASPER-
347 PM EDT FRI JUL 20 2007
...SEVERE THUNDERSTORM WATCH 548 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
AMZ374-211000-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
347 PM EDT FRI JUL 20 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SCATTERED THUNDERSTORMS MAY PRODUCE STRONG WINDS AND LARGE HAIL
INTO THIS EVENING.
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL
NEWS SOURCE FOR LATER STATEMENTS AND POSSIBLE SEVERE THUNDERSTORM
WATCHES OR WARNINGS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jul 20, 3:20 PM EST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
420 PM EDT FRI JUL 20 2007
GAZ088-202045-
SCREVEN-
420 PM EDT FRI JUL 20 2007
...STRONG THUNDERSTORMS WILL IMPACT SCREVEN COUNTY THROUGH 445 PM
EDT...
AT 416 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND STRONG
WINDS OF 45 TO 55 MPH. THIS STORM WAS LOCATED ABOUT OVER
SYLVANIA...MOVING SOUTHEAST AT 25 MPH.
AREAS IN AND AROUND ALTMAN...CAPTOLO...HILLTONIA...HUNTERS...
LEWIS....NEWINGTON...SYLVANIA AND WOODCLIFF WILL BE IMPACTED THROUGH
445 PM EDT.
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN
EMERGENCY.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
33
Special weather statement, Jul 20, 3:30 PM EST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
430 PM EDT FRI JUL 20 2007
SCZ043-044-050-202100-
CHARLESTON-DORCHESTER-INLAND COLLETON-
430 PM EDT FRI JUL 20 2007
...STRONG THUNDERSTORMS WILL IMPACT DORCHESTER COUNTY...COLLETON
COUNTY AND CHARLESTON COUNTY THROUGH 500 PM EDT...
AT 425 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND STRONG
WINDS OF 40 TO 50 MPH. THIS STORM WAS LOCATED NEAR PARKERS FERRY
LANDING...OR ABOUT 13 MILES EAST OF WALTERBORO...MOVING EAST AT 20
MPH.
AREAS IN AND AROUND COTTAGEVILLE...DELEMAR CROSSROADS...
GETTYSVILLE...JACKSONBORO AND RAVENEL WILL BE IMPACTED THROUGH 500
PM EDT.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
33
Special weather statement, Jul 20, 3:52 PM EST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
452 PM EDT FRI JUL 20 2007
SCZ042-047-202130-
HAMPTON-INLAND JASPER-
452 PM EDT FRI JUL 20 2007
...STRONG THUNDERSTORMS WILL IMPACT HAMPTON COUNTY AND JASPER COUNTY
THROUGH 530 PM EDT...
AT 452 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND STRONG
WINDS OF 40 TO 50 MPH. THIS STORM WAS LOCATED NEAR FURMAN...OR ABOUT
13 MILES SOUTH OF HAMPTON...MOVING EAST AT 15 MPH.
AREAS IN AND AROUND COOSAWHATCHIE...EARLY BRANCH...ESTILL...FURMAN...
GILLISONVILLE...GRAYS...LENA...MCPHERSONVILLE...POCOTALIGO...SCOTIA
AND YEMASSEE WILL BE IMPACTED THROUGH 530 PM EDT.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Special weather statement, Jul 20, 3:58 PM EST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
458 PM EDT FRI JUL 20 2007
SCZ043-044-050-202145-
CHARLESTON-DORCHESTER-INLAND COLLETON-
458 PM EDT FRI JUL 20 2007
...STRONG THUNDERSTORMS WILL IMPACT DORCHESTER COUNTY...COLLETON
COUNTY AND CHARLESTON COUNTY THROUGH 545 PM EDT...
AT 455 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 1/2 INCH HAIL...AND
STRONG WINDS OF 40 TO 50 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES SOUTHWEST OF GOOSE CREEK TO 13 MILES
SOUTHEAST OF WALTERBORO...MOVING EAST AT 15 MPH.
AREAS IN AND AROUND ADAMS RUN...CHARLESTON...CHARLESTON
AIRPORT...DELEMAR CROSSROADS...HOLLYWOOD...JACKSONBORO...JOHNS
ISLAND...MEGGETT...NORTH CHARLESTON...RAVENEL...SHADOWMOSS...WEST
ASHLEY AND YONGES ISLAND WILL BE IMPACTED THROUGH 545 PM EDT.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
33
Special weather statement, Jul 20, 4:17 PM EST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
517 PM EDT FRI JUL 20 2007
GAZ101-202200-
EFFINGHAM-
517 PM EDT FRI JUL 20 2007
...STRONG THUNDERSTORMS WILL IMPACT EFFINGHAM COUNTY THROUGH 600 PM
EDT...
AT 517 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND STRONG
WINDS OF 40 TO 50 MPH. THIS STORM WAS LOCATED NEAR RAHNS...OR ABOUT
7 MILES SOUTHEAST OF SPRINGFIELD...MOVING EAST AT 15 MPH.
AREAS IN AND AROUND RINCON WILL BE IMPACTED THROUGH 600 PM EDT.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Special weather statement, Jul 20, 4:19 PM EST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
519 PM EDT FRI JUL 20 2007
GAZ100-202200-
BULLOCH-
519 PM EDT FRI JUL 20 2007
...STRONG THUNDERSTORMS WILL IMPACT BULLOCH COUNTY THROUGH 600 PM
EDT...
AT 514 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND GUSTY WINDS
OF 35 TO 45 MPH. THIS STORM WAS LOCATED NEAR DEERFIELD...OR ABOUT
OVER STATESBORO...MOVING SOUTHEAST AT 20 MPH.
AREAS IN AND AROUND BROOKLET...CLITO...GEORGIA SOUTHERN...
HOPEULIKIT...LEEFIELD...STATESBORO AND STILSON WILL BE IMPACTED
THROUGH 600 PM EDT.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
33
Thunderstorm Wind, Candler
- When
- July 20, 4:39 PM EST
- Where
- Candler County, 3.88 mi NNE of Aline
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Law Enforcement
- Coordinates
- 32.420, -82.140
One tree was reported down in Canoe, GA.
Thunderstorm Wind, Tattnall
- When
- July 20, 4:45 PM EST
- Where
- Tattnall County, 0.69 mi N of Reidsville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 32.090, -82.120
Several trees were reported down in the Reidsville area.
Thunderstorm Wind, Candler
- When
- July 20, 4:48 PM EST
- Where
- Candler County, 0.69 mi S of Metter
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Law Enforcement
- Coordinates
- 32.390, -82.070
One tree was reported down in Webb Circle.
Thunderstorm Wind, Bulloch
- When
- July 20, 5:05 PM EST
- Where
- Bulloch County, 1.75 mi W of Portal
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $100
- Reported by
- Trained Spotter
- Coordinates
- 32.530, -81.960
Small tree limbs were reported down near Portal with winds estimated around 40 mph.
Thunderstorm Wind, Tattnall
- When
- July 20, 5:05 PM EST
- Where
- Tattnall County, Mendes
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Trained Spotter
- Coordinates
- 32.000, -81.970
Trees and power lines were reported down in Mendes.
Thunderstorm Wind, Bulloch
- When
- July 20, 5:15 PM EST
- Where
- Bulloch County, 0.69 mi N of Adabelle
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Law Enforcement
- Coordinates
- 32.290, -81.930
A tree was reported down on Adabelle Road.
Thunderstorm Wind, Bulloch
- When
- July 20, 5:15 PM EST
- Where
- Bulloch County, 1.36 mi WNW of Statesboro
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Law Enforcement
- Coordinates
- 32.460, -81.800
A tree was reported down on Simmons Road.
Thunderstorm Wind, Evans
- When
- July 20, 5:17 PM EST
- Where
- Evans County, 2.24 mi NW of Claxton Evans Co Arp
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Law Enforcement
- Coordinates
- 32.220, -81.900
One tree was reported down on Charlie Homes Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Lightning Strikes in Florida, July 20, 20071 death · 2 injured · 1 in hail · 4 events
- Hail and Damaging Winds in Georgia, July 20, 20073 injured · $2.5 million · 1 in hail · 39 events
- Flash Flooding and Damaging Wind in Arizona, July 20, 20071 death · $6,000 · 56 kt wind · 3 events
- Flash Flood and Damaging Wind in Arkansas, July 20, 2007$3.0 million · 50 kt wind · 3 events
- Flash Flooding and Flooding in Texas, July 20 to 23, 2007$1.1 million · 19 events
- Flash Flood and Damaging Winds in Mississippi, July 20, 2007$681,000 · 52 kt wind · 8 events
- Hail and Damaging Winds in Alabama, July 20, 2007$299,000 · 1.75 in hail · 13 events
- Lightning Strike in Tennessee, July 20, 2007$150,000 · 1 event
- Flash Flooding in Kansas, July 20, 2007$100,000 · 2 events
- Flash Flooding and Damaging Winds in Mississippi, July 20, 2007$13,000 · 50 kt wind · 6 events
- Hail and Damaging Winds in Florida, July 20, 20071 in hail · 7 events
- Damaging Winds in Georgia, July 20, 200750 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 47736, 47737, 47738, 47739, 47740, 47741, 47742, 47743.